Update - Its been almost a year!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Mandalynn210
Regular Member


Date Joined Dec 2006
Total Posts : 48
   Posted 12/19/2007 1:09 PM (GMT -6)   
Hey everyone,
I haven't been here in almost a year and YESTERDAY was a year since being on Topamax. Well, I thought I'd let you all know how things are going since I've seen quite a few Topamax posts.
 
First off, the side effects have almost completely gone away, except of course for forgetting a word in the middle of a sentence. (Being a sales associate for a jewelry store for the past year having to pull a word out of my rear to make a sale wasn't too fun!) I did end up losing about 20 lbs and have gotten back my appetite now. Darn! JK
 
Secondly, I became assistant manager for the jewelry store I worked at in September unwillingly and had SOOOO many things just piled on my back. I was under so much stress and the Topamax still worked. I went from 2-4 a week to 1 or 2 a month, with small headaches here and there. One would think that because of the MAJOR stress there I'd get MORE headaches.
 
 
Then I switched jobs, quit smoking and started working out. I am now a receptionist for the Lexus/Acura/Mercedes/Porsche and Jaguar dealership here in my city. I love it, BUT... this is where its important! I get a headache almost everyday, I'm thinking, because of flourescent lighting above me.
 
So everything I've done to HELP my migraines ESPECIALLY topamax (over $200 a month) is kind of going to waste because I get these either BIG or little headaches OR migraines from the flourescent lights.
 
Now... I've been thinking about lowering my dose on topamax since I've done many natural things which I think we all should try.
- less alcohol
- quit smoking
- started working out (cardio/running)
- eating healthy (including deleting my triggers (CHEESE)
- eliminating stress (jewelry store from hell)
 
SO now I think the flourescent light is to blame and I THINK its ok for me to taper down my dosage. I had to share with you folks my triumphs. I am VERY proud of cutting back on alcohol AND of course quitting smoking. Being 21, thats hard when all my friends are beggin me to come out and get sloshy.
 
Sorry I made this post so long, but I wanted to say hello and ask one question. Anyone had any EXTRA success with any part of Topamax (I know the side effects decrease) but how bout the migraines getting better? Or even more weight loss from decreasing the dose??? (I could lose more!?)
 
Thanks!
Mandy

Mandy


kymark
Regular Member


Date Joined Dec 2005
Total Posts : 86
   Posted 12/19/2007 1:48 PM (GMT -6)   
Sorry to hear your headaches have returned. While it may be the lighting at your new workplace, it may also just be that your body has gotten used to Topamax. That happened to me -- Topamax (and a number of other meds I've tried) worked for a few months and then lost effectiveness.

Rather than cutting down on your Topamax, I'd suggest talking to your doctor about increasing your dosage and see if that helps with the headaches. After all, you've gotten acclimated to the side effects. One side effect that does become more likely with higher doses, however, is kidney stones, so be sure to talk to your doctor about that and drink LOTS of water.

Why are you so convinced that the fluorescent lighting is to blame? Are you headache-free on the weekends when you're not around them?

The good news is that you found a medicine that helped. A good headache doctor will take that and run with it, trying similar types of medicines, adjusting your Topamax dosage, or combining it with other meds.

Good luck!

sarahswan
Regular Member


Date Joined Dec 2007
Total Posts : 57
   Posted 12/21/2007 9:17 AM (GMT -6)   
kymark has great advice.  I, too, think your answer may be increasing your dosage vs. decreasing your dosage (but as kymark said, that is something to discuss with your doctor).
 
If you are 21 decreasing alcohol usage can be hard, especially if it is a big part of the social scene with your friends.  I've found the type of alcohol also plays a big part in migraine triggers for many people.  For example, I can't drink any beer, most wines are off limits,...well, it is easier to say what I've found I can drink.  In very small moderation, I've found I can drink top shelf vodka or rum. However cheaper alcohols are processed, or whatever goes into them (truly don't know much about how they produce alcohol)...but I get either an instant migraine or headache every time.  The good, expensive stuff (just vodka or rum) is ok.  LOL...thankfully I drink very little so it still doesn't end up being very much.  If you don't already keep a headache journal, you may consider keeping one to help you further identify some of your triggers (i.e. lighting, types of alcohol, etc). 
 

Mandalynn210
Regular Member


Date Joined Dec 2006
Total Posts : 48
   Posted 12/29/2007 3:47 PM (GMT -6)   

Thanks for the advice guys! You're probably right about increasing the dosage, I'm just afraid to be on a medication forever. (I know I won't be on it FOREVER but you know what I mean, long-term) So going up, then up again and so on is scary to me and of course costly. I think the best thing for me to do is to go and see my doc. about the alcohol, you are right about wine. That is a give-in to be OUT. Unless I am just feeling fantastic and its a sweet white wine. Its going to mainly have to be a LIGHTLY mixed drink. I can however drink beer. I've taken a huge liking to Samuel Adams Winter Lager - Yummy!

Wow this is turning into an alchy post. nono OK So I'm going to take your advice and see my doc and find out what is best for me and Topamax. I am scared of the kidney stones but water is definitely my friend. When I first started taking it and heard of them, boy did I start chugging the water. Topamax actually made me healthier all around I can say. Now if someone could just loan me some money to pay for the bump up in dosage!!! :)

Thats a good question I have actually...

Anyone's insurance pay for more than half of it??? Thats all mine does and I have to pay it in full THEN send in all my reciepts to get half back. GAH mad

 


Mandy

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 19, 2017 2:26 PM (GMT -6)
There are a total of 2,884,337 posts in 316,479 threads.
View Active Threads


Who's Online
This forum has 157602 registered members. Please welcome our newest member, Heleneddworr.
463 Guest(s), 22 Registered Member(s) are currently online.  Details
alephnull, Froggy88, Dahlias, Doggiedo, Purrrsiankitty, island time, Pirouette, Michael_T, getting by, Brook58, Lynnwood, JJ-3, gabybee, Yellow Cat, ks1905, FLBeachgal, UCinGV, Scooterbuglyme, three 5's and a jack, xy123, Charlie1950, garyDouglas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer